Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 37, NWS Wilmington, OH

May 13, 2014Champaign County, Clark County, Miami County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 13, 2014, 10:37 PM EDT for Champaign County, Clark County, Miami County, Ohio. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 13, 2014, 10:37 PM EDT (02:37 UTC)
Expired
May 13, 2014, 11:00 PM EDT
In force
23 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Champaign County, OH, Clark County, OH, Miami County, OH

The radar

The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 13, 10:48 PM EDTHAIL 1.75Dialton, OHTIME ESTIMATED FROM RADAR.
May 13, 10:51 PM EDTHAIL 1.751 S Thackery, OHTIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WUUS51 KILN 140237
SVRILN
OHC021-023-109-140300-
/O.NEW.KILN.SV.W.0037.140514T0237Z-140514T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1037 PM EDT TUE MAY 13 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MIAMI COUNTY IN WEST CENTRAL OHIO...
  NORTHWESTERN CLARK COUNTY IN WEST CENTRAL OHIO...
  WESTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1100 PM EDT.

* AT 1037 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
  HAVEN VIEW...MOVING NORTHEAST AT 30 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  PENNY SIZE HAIL...

* LOCATIONS IMPACTED INCLUDE...
  ST. PARIS...

IN ADDITION...STATE ROUTE 41 AT STATE ROUTE 235...CHRISTIANSBURG...
NORTH HAMPTON...DIALTON...THACKERY...LAWRENCEVILLE...TERRE HAUTE AND
WESTVILLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4019 8385 4000 8375 3992 8407 4004 8413
TIME...MOT...LOC 0238Z 245DEG 25KT 4000 8405

HAIL...0.75IN
WIND...60MPH

$$
2 follow-up statements
242 
WWUS51 KILN 140243
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1043 PM EDT TUE MAY 13 2014

OHC109-140253-
/O.CAN.KILN.SV.W.0037.000000T0000Z-140514T0300Z/
MIAMI OH-
1043 PM EDT TUE MAY 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MIAMI COUNTY HAS
BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3993 8404 4007 8403 4019 8385 4000 8375
TIME...MOT...LOC 0243Z 245DEG 25KT 4001 8401

$$

OHC021-023-140300-
/O.CON.KILN.SV.W.0037.000000T0000Z-140514T0300Z/
CHAMPAIGN OH-CLARK OH-
1043 PM EDT TUE MAY 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHWESTERN CLARK AND WESTERN CHAMPAIGN COUNTIES...

AT 1042 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR STATE ROUTE 41 AT STATE ROUTE 235...MOVING NORTHEAST AT
30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN CLARK AND
WESTERN CHAMPAIGN COUNTIES...INCLUDING NORTH HAMPTON...DIALTON...
THACKERY...LAWRENCEVILLE...TERRE HAUTE...WESTVILLE AND TREMONT CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3993 8404 4007 8403 4019 8385 4000 8375
TIME...MOT...LOC 0243Z 245DEG 25KT 4001 8401

HAIL...0.75IN
WIND...60MPH

$$
ASL
548 
WWUS51 KILN 140259
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1059 PM EDT TUE MAY 13 2014

OHC021-023-140310-
/O.EXP.KILN.SV.W.0037.000000T0000Z-140514T0300Z/
CHAMPAIGN OH-CLARK OH-
1059 PM EDT TUE MAY 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARK AND WESTERN
CHAMPAIGN COUNTIES HAS EXPIRED...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 3993 8404 4007 8403 4019 8385 4000 8375
TIME...MOT...LOC 0300Z 245DEG 25KT 4006 8387

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:19 PM EDT, 18 minutes earlier.

Area forecast discussion, May 13, 10:19 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1019 PM EDT TUE MAY 13 2014

.SYNOPSIS...
A COLD FRONT WILL WASH OUT OVER CENTRAL OHIO TONIGHT. A WARM FRONT
WILL LIFT NORTHWARD THROUGH THE OHIO VALLEY ON WEDNESDAY. SURFACE
LOW PRESSURE WILL TRACK FROM SOUTHWEST INDIANA TO NORTH OF LAKE
ERIE WEDNESDAY NIGHT INTO THURSDAY MORNING...WITH A STRONGER COLD
FRONT CROSSING WEST TO EAST THROUGH THE OHIO VALLEY EARLY
THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WEAKENING CONVECTION ALONG A COLD FRONT WILL CONTINUE ACROSS THE
WESTERN ZONES LATE THIS EVENING. A FEW OF THESE STORMS COULD
PRODUCE GUSTY WINDS. A LULL IN ACTIVITY IS THEN EXPECTED DURING
THE MIDDLE OF THE NIGHT.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP TO OUR SOUTH AND BEGIN TO SPREAD NORTHWARD
ACROSS OUR AREA TOWARD DAYBREAK. WITH A COLD FRONT IN OUR AREA
TONIGHT...LOW TEMPERATURES WILL VARY FROM WEST TO EAST. OVERNIGHT
LOWS WILL BOTTOM OUT IN THE MIDDLE 50S ACROSS THE WEST AND THE
MIDDLE 60S ACROSS THE EAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
SWODY2 PRODUCT WITH A SLIGHT CHANCE OF SEVERE STORMS IS QUITE
TELLING IN THE OVERALL EXPECTATION OF SEVERE CONVECTION TOMORROW.
AN INITIAL SURFACE WAVE BEHIND THE WARM FRONT WILL TRACK NORTHEAST
THROUGH OHIO LATE IN THE DAY. DEPENDING ON IF SHOWERS AND
THUNDERSTORMS PRECEDE THIS FEATURE...AND IF CLOUD COVER HAMPERS
TEMPERATURE RISES...THE THREAT FOR SEVERE STORMS IS HIGHER THAN
AVERAGE. THE LOW ITSELF MAY OR MAY NOT BE PRESENT AT THE SURFACE
AND IS BEST SEEN ON THE FINER RESOLUTION NAM AND AT LEAST IMPLIED
BY THE GFS AND EUROPEAN. THE CIRCULATION IN THE WARM FRONTAL
PROCESSES AND A NICELY CURVED HODOGRAPH IN THE AFTERNOON WILL
LIKELY CAUSE SOME STORMS THAT ARE ONGOING OR DEVELOPING TOMORROW
TO BECOME SEVERE WITH LARGE CORES ALOFT...CONTAINING HAIL...HEAVY
RAIN...AND STRONG WINDS AS THEY COLLAPSE. WITH THE LOWER AND MID
LEVEL WINDS...ISOLATED TORNADIC ACTIVITY IN SUPERCELLULAR STORMS
IS NOT OUT OF THE QUESTION EITHER.

AFTER INITIAL THREAT FOR SEVERE WEATHER MOVES THROUGH THE REGION
WITH DAYTIME HEATING PLAYING A LARGE PART...THE ACTUAL COLD FRONT
WILL BE A FOCUS FOR THUNDERSTORMS AS IT CROSSES LATER OVERNIGHT AND
EARLY THURSDAY. A SIGNIFICANT DRYING IN THE WAKE OF THIS FRONT
WILL BE FOUND ALONG WITH STRONG H7 HEIGHT FALLS BY 0Z FRI.

TEMPERATURES WILL BE A LITTLE MUTED WEDNESDAY WITH CLOUD COVER
AND SHOWER ACTIVITY. HIGHS WILL RANGE FROM THE MID 60S IN THE
NORTHWEST TO LOWER 80S IN THE SOUTHEAST. IF CLOUD COVER CAN BREAK
OUT...READINGS WILL BE A GOOD 5 DEG HIGHER ACROSS THE BOARD.

OVERNIGHT LOWS WILL BE PLEASANT IN THE 50S FOR MUCH OF THE AREA
AND HIGHS ON THURSDAY WILL STRUGGLE TO TOP 60 IN THE NORTHWEST AND
NOT PUSH TO 70 IN THE SOUTHEAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
AN UPPER LEVEL LOW WILL ROTATE SLOWLY EAST ACROSS THE GREAT LAKES
REGION THROUGH THE WEEKEND AS A BROADER MID/UPPER LEVEL TROUGH
SHIFTS EAST ACROSS THE EASTERN CONUS. THIS WILL KEEP A SEASONABLY
COOLER AIRMASS IN PLACE ACROSS OUR REGION THROUGH AT LEAST THE
WEEKEND. A SERIES OF SHORT WAVES WILL ROTATE AROUND THE UPPER
LOW...BRINGING OCCASIONAL CHANCES OF PCPN FRIDAY INTO SATURDAY. IT
LOOKS LIKE THE FIRST SHORT WAVE WILL PIVOT UP ACROSS OUR AREA LATE
THURSDAY NIGHT THROUGH FRIDAY MORNING WITH PERHAPS A WEAKER ONE
AFFECTING OUR AREA DURING THE DAY ON SATURDAY. WITH THE COOLER AIR
MASS IN PLACE...WOULD EXPECT A DIURNAL INFLUENCE WITH THE SHOWER
ACTIVITY AND WILL TRY TO HINT AT THIS IN THE GRIDS FOR BOTH FRIDAY
AFTERNOON AND SATURDAY AFTERNOON. INCREASING LOW LEVEL LAPSE RATES
DURING THE DAY WILL RESULT IN SOME WEAK INSTABILITIES SO TOUGH TO
RULE OUT A FEW THUNDERSTORMS...BUT THINK CHANCE IS LOW ENOUGH TO
KEEP MENTION OUT OF FORECAST AT THIS POINT. WILL TREND
TEMPERATURES ON THE COOLER SIDE WITH HIGHS ONLY IN THE UPPER 50S
TO LOWER 60S BOTH FRIDAY AND SATURDAY.

UPPER LEVEL RIDGING WILL PROGRESSES SLOWLY EAST ACROSS THE CENTRAL
UNITED STATES THROUGH EARLY NEXT WEEK...LEADING TO GRADUAL HEIGHT
RISES ACROSS OUR AREA. THIS WILL ALLOW FOR A SLOW WARM UP EACH
DAY...WITH TEMPERATURES CLIMBING BACK UP CLOSER TO NORMAL BY
TUESDAY. AS THE RIDGE WORKS EAST...WE WILL GET INTO A PERIOD OF
NORTHWEST FLOW ALOFT. THIS MAY EVENTUALLY LEAD TO SOME PCPN
CHANCES...BUT WITH THE MODELS NOT REALLY SHOWING MUCH IN THE WAY OF
SHORT WAVE ENERGY...WILL MAINTAIN A DRY FORECAST FOR THE TIME BEING.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
WEAKENING REMAINS OF SHOWERS AND THUNDERSTORMS ACROSS INDIANA AND
KENTUCKY WILL EVENTUALLY MAKE THEIR WAY INTO THE WESTERN TERMINALS
KDAY/KLUK/KCVG LATE THIS EVENING OR EARLY MORNING WEDNESDAY.
OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THIS EVENING.
ADDITIONAL SHOWERS ARE EXPECTED TO DEVELOP WEDNESDAY MORNING AHEAD
OF DEVELOPING LOW PRESSURE TO OUR SOUTHWEST. THIS PRECIPITATION
WILL SPREAD ACROSS THE TERMINALS JUST AFTER SUNRISE WITH
CIGS LOWERING TO AROUND 2 TO 3 KFT. MVFR VSBYS WILL ALSO BE
POSSIBLE. THUNDERSTORMS MAY DEVELOP LATE IN THE MORNING AND INTO
THE AFTERNOON. SOME OF THESE STORMS COULD REACH SEVERE LIMITS.
MVFR CIGS AROUND 2 TO 3 KFT ARE EXPECTED THROUGHOUT THE DAY.

OUTLOOK...THUNDERSTORMS POSSIBLE INTO WEDNESDAY NIGHT. MVFR CEILINGS
AND VISIBILITIES POSSIBLE WEDNESDAY NIGHT INTO THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...LATTO
SHORT TERM...FRANKS
LONG TERM...JGL
AVIATION...LATTO
Hazardous weather outlook, May 13, 5:00 AM EDT, 17 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT TUE MAY 13 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140900-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
500 AM EDT TUE MAY 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON IN ADVANCE
OF A COLD FRONT. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH
DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE FORECAST TO FORM ON WEDNESDAY INTO THURSDAY ALONG A
COLD FRONT IN AN ENVIRONMENT OF INCREASED INSTABILITY AND WIND
SHEAR. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS... WITH
DAMAGING WINDS THE MAIN THREAT. IN ADDITION...ISOLATED TORNADOES
WILL BE POSSIBLE.

WITH SOILS MOIST FROM RECENT RAINFALL...HEAVY DOWNPOURS MAY RESULT
IN FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 13, 8:44 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
844 PM EDT TUE MAY 13 2014

INZ066-073-140115-
FRANKLIN IN-RIPLEY IN-
844 PM EDT TUE MAY 13 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RIPLEY AND WESTERN
FRANKLIN COUNTIES THROUGH 915 PM EDT...

AT 842 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH
OF NAPOLEON...MOVING NORTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATESVILLE AND
OLDENBURG.

ALSO...BALLSTOWN...HUNTERSVILLE...HAMBURG...BUENA VISTA...PEPPERTOWN
AND METAMORA ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3920 8543 3928 8530 3946 8530 3949 8509
      3932 8505 3914 8545

ASL
Special weather statement, May 13, 9:14 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
914 PM EDT TUE MAY 13 2014

INZ050-059-OHZ060-140200-
UNION IN-WAYNE IN-PREBLE OH-
914 PM EDT TUE MAY 13 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PREBLE...SOUTHEASTERN
WAYNE AND NORTHEASTERN UNION COUNTIES THROUGH 1000 PM EDT...

AT 911 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR CLIFTON...
MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHMOND...NEW PARIS
AND EATON.

ALSO...KITCHEL...WITTS STATION...BOSTON...RICHMOND MUNICIPAL
AIRPORT...WEST FLORENCE...SUGAR VALLEY...LAKE LAKENGREN...NEW HOPE...
OKLAHOMA AND WEST MANCHESTER ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 3992 8457 3970 8453 3964 8496 3981 8498

ASL
Special weather statement, May 13, 9:44 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
944 PM EDT TUE MAY 13 2014

OHZ042-051-060-061-140215-
DARKE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-
944 PM EDT TUE MAY 13 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE...
NORTHWESTERN MONTGOMERY...SOUTHWESTERN MIAMI AND SOUTHEASTERN DARKE
COUNTIES THROUGH 1015 PM EDT...

AT 940 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR INTERSTATE
70 AT US ROUTE 127...MOVING NORTHEAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LEWISBURG AND WEST
MILTON.

ALSO...WEST MANCHESTER...CASTINE...ITHACA...PYRMONT...GORDON...
VERONA...BROOKVILLE...PITSBURG...PHILLIPSBURG AND CLAYTON ARE NEAR
THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 4006 8434 3984 8428 3975 8467 3990 8473

ASL
Local storm report, May 13, 9:57 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
957 PM EDT TUE MAY 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     TSTM WND GST     EATON                   39.75N 84.63W
05/13/2014  M54 MPH          PREBLE             OH   BROADCAST MEDIA

&&

SNYDER
Special weather statement, May 13, 10:24 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1024 PM EDT TUE MAY 13 2014

OHZ051>053-140300-
CHAMPAIGN OH-CLARK OH-MIAMI OH-
1024 PM EDT TUE MAY 13 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MIAMI...
NORTHWESTERN CLARK AND SOUTHWESTERN CHAMPAIGN COUNTIES THROUGH 1100
PM EDT...

AT 1018 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GINGHAMSBURG...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 45 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW CARLISLE AND ST.
PARIS.

ALSO...GRAYSON...CASSTOWN...BROWN...HAVEN VIEW...CHRISTIANSBURG...
NORTH HAMPTON...DIALTON...THACKERY...LAWRENCEVILLE AND TERRE HAUTE
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 4019 8385 3999 8378 3991 8416 3992 8416
      3992 8426 4000 8429

ASL
Local storm report, May 13, 10:32 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1032 PM EDT TUE MAY 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     2 ESE LEWISBURG         39.84N 84.51W
05/13/2014  M51 MPH          PREBLE             OH   DEPT OF HIGHWAYS

            SENSOR AT I-70 MM 16

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:14 PM EDTSpecial Weather StatementILNPreble46 min
May 13, 9:44 PM EDTSpecial Weather StatementILNPreble31 min
May 13, 10:02 PM EDTSevere Thunderstorm WarningILNMiami, Montgomery28 min
May 13, 10:24 PM EDTSpecial Weather StatementILNMiami36 min
May 13, 10:59 PM EDTSpecial Weather StatementILNChampaign31 min
May 13, 11:27 PM EDTSpecial Weather StatementILNUnion33 min
May 13, 11:57 PM EDTSpecial Weather StatementILNDelaware33 min
May 14, 12:00 AM EDTSevere Thunderstorm WarningILNDelaware45 min
May 14, 12:01 AM EDTSpecial Weather StatementILNFranklin29 min
May 14, 12:29 AM EDTSpecial Weather StatementILNDelaware, Franklin, Licking61 min
May 14, 9:36 AM EDTSpecial Weather StatementILNClermont24 min
May 14, 10:07 AM EDTSpecial Weather StatementILNClermont23 min
May 14, 10:54 AM EDTSpecial Weather StatementILNClinton36 min
May 14, 12:59 PM EDTSpecial Weather StatementILNPickaway31 min
May 14, 1:13 PM EDTSevere Thunderstorm WarningILNPickaway, Ross32 min
May 14, 1:15 PM EDTSpecial Weather StatementILNLicking30 min
May 14, 1:44 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Pickaway46 min
May 14, 2:04 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking41 min
May 14, 2:28 PM EDTSpecial Weather StatementILNRoss32 min
May 14, 2:31 PM EDTFlash Flood WatchILNAdams, Auglaize, Brown, Butler, Champaign, Clark and 26 more13 hr
May 14, 2:36 PM EDTSevere Thunderstorm WarningILNLicking54 min
May 14, 2:38 PM EDTSevere Thunderstorm WarningILNPickaway, Ross52 min
May 14, 2:51 PM EDTAreal Flood AdvisoryILNFairfield, Franklin, Pickaway, Ross3 hr
May 14, 3:11 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Pickaway49 min
May 14, 3:43 PM EDTSpecial Weather StatementILNLicking32 min
May 14, 3:51 PM EDTSpecial Weather StatementILNFairfield24 min
May 14, 3:56 PM EDTSpecial Weather StatementILNRoss34 min
May 14, 4:02 PM EDTSpecial Weather StatementILNAdams28 min
May 14, 4:03 PM EDTAreal Flood AdvisoryILNAdams, Brown3 hr
May 14, 4:06 PM EDTSevere Thunderstorm WarningILNAdams, Brown39 min
May 14, 4:13 PM EDTSevere Thunderstorm WarningILNAdams32 min
May 14, 4:20 PM EDTTornado WarningILNAdams25 min
May 14, 4:30 PM EDTSpecial Weather StatementILNRoss30 min
May 14, 4:39 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland51 min
May 14, 4:42 PM EDTTornado WarningILNAdams, Pike, Scioto33 min
May 14, 5:02 PM EDTSevere Thunderstorm WarningILNPike, Ross43 min
May 14, 5:05 PM EDTSpecial Weather StatementILNWarren25 min
May 14, 5:15 PM EDTSevere Thunderstorm WarningILNClinton, Greene, Montgomery, Warren45 min
May 14, 5:23 PM EDTTornado WarningILNPike, Ross22 min
May 14, 5:23 PM EDTTornado WarningILNGreene, Warren22 min
May 14, 5:44 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross46 min
May 14, 5:47 PM EDTTornado WarningILNClark, Greene, Madison28 min
May 14, 5:52 PM EDTTornado WarningILNPickaway, Ross23 min
May 14, 5:58 PM EDTTornado WarningILNHocking, Pike, Ross32 min
May 14, 6:09 PM EDTTornado Warning Tornado observedILNClark36 min
May 14, 6:15 PM EDTTornado WarningILNFairfield, Franklin, Pickaway30 min
May 14, 6:26 PM EDTTornado WarningILNHocking34 min
May 14, 6:29 PM EDTTornado WarningILNChampaign, Clark, Madison31 min
May 14, 6:41 PM EDTSpecial Weather StatementILNFairfield49 min
May 14, 6:49 PM EDTTornado WarningILNMadison, Union26 min
May 14, 7:02 PM EDTSevere Thunderstorm WarningILNHocking43 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.